Alert archive / California / Wind Advisories in 2011
Wind Advisory 41, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 4, 2011, 11:36 PM PST. It took effect at Dec 5, 2011, 12:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2011, 11:36 PM PST (07:36 UTC)
- In effect from
- Dec 5, 2011, 12:00 AM PST
- Expired
- Dec 5, 2011, 10:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
701 WWUS76 KHNX 050736 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1136 PM PST SUN DEC 4 2011 CAZ089>092-051700- /O.CON.KHNX.FZ.W.0004.111205T0800Z-111205T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 1136 PM PST SUN DEC 4 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. WITH A COLD AND DRY AIRMASS IN PLACE OVER THE SAN JOAQUIN VALLEY...TEMPERATURES WILL FALL TO OR BELOW 28 DEGREES IN MANY AREAS LATE TONIGHT. * TEMPERATURES: LOWS BY MONDAY MORNING WILL RANGE FROM NEAR 25 IN THE COLDEST RURAL LOCATIONS TO NEAR 32 DEGREES IN DOWNTOWN FRESNO AND BAKERSFIELD. DURATIONS AT OR BELOW 32 FREEZING WILL BE 5 TO 10 HOURS WITH TEMPERATURES AT OR BELOW 28 DEGREES FOR 2 TO 6 HOURS. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO... LOS BANOS...COALINGA...MENDOTA * IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST SENSITIVE PLANTS. MAKE SURE PETS AND OTHER ANIMALS HAVE SHELTER FROM THE COLD TEMPERATURES AND WATER TO DRINK. OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ096-051800- /O.NEW.KHNX.WI.Y.0041.111205T0800Z-111205T1800Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 1136 PM PST SUN DEC 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY ABOVE 8000 FEET... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY ABOVE 8000 FEET...WHICH IS IN EFFECT UNTIL 10 AM PST MONDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. * WINDS: NORTHEAST WINDS 25 TO 30 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: MIDNIGHT TONIGHT THROUGH 10 AM MONDAY MORNING * LOCATIONS INCLUDE: TIOGA PASS * IMPACTS: HIGH IMPACT POSSIBLE TO HIGH PROFILE VEHICLES TRAVELING THROUGH TIOGA PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND SPEED GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BARLOW WEATHER.GOV/HANFORD
2 follow-up statements
722 WWUS76 KHNX 051649 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 849 AM PST MON DEC 5 2011 CAZ089>092-051800- /O.EXP.KHNX.FZ.W.0004.000000T0000Z-111205T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 849 AM PST MON DEC 5 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * TEMPERATURES: HAVE WARMED ABOVE FREEZING IN MOST LOCATIONS AND WILL DO SO AT ALL OTHER LOCATIONS SHORTLY. THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. && $$ CAZ096-051800- /O.CON.KHNX.WI.Y.0041.000000T0000Z-111205T1800Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 849 AM PST MON DEC 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 8000 FEET... A WIND ADVISORY ABOVE 8000 FEET REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. * WINDS: NORTHEAST WINDS 25 TO 30 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: MIDNIGHT TONIGHT THROUGH 10 AM MONDAY MORNING * LOCATIONS INCLUDE: TIOGA PASS * IMPACTS: HIGH IMPACT POSSIBLE TO HIGH PROFILE VEHICLES TRAVELING THROUGH TIOGA PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND SPEED GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
351 WWUS76 KHNX 051747 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 947 AM PST MON DEC 5 2011 CAZ096-051900- /O.EXP.KHNX.WI.Y.0041.000000T0000Z-111205T1800Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 947 AM PST MON DEC 5 2011 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING ABOVE 8000 FEET... THE WIND ADVISORY ABOVE 8000 FEET WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. * WINDS: HAVE SUBSIDED BELOW ADVISORY LEVELS. $$ DUDLEY WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 4, 9:34 PM PST, 2 hours 2 minutes earlier.
Area forecast discussion, Dec 4, 9:34 PM PST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 934 PM PST SUN DEC 4 2011 .SYNOPSIS... TONIGHT WILL BE ANOTHER NIGHT OF FREEZING TEMPERATURES IN THE SAN JOAQUIN VALLEY. ALSO, A DRY TROUGH IS EXPECTED TO DROP INTO THE REGION AND BRING WINDY CONDITIONS TO THE MOUNTAINS AND DESERTS AS EARLY AS TONIGHT THROUGH MONDAY. && .DISCUSSION... ANOTHER CLEAR AND COLD EVENING IS UNDERWAY FOR THE CENTRAL CALIFORNIA INTERIOR. TEMPERATURES ARE CURRENTLY RUNNING WITHIN A DEGREE OR SO OF 24 HRS AGO AND FREEZING CONDITIONS SIMILAR TO LAST NIGHT ARE EXPECTED AGAIN TONIGHT. AN UPPER LOW CURRENTLY NEARING THE FOUR CORNERS REGION IS TAKING A MORE EASTERLY TRAJECTORY THAN RECENT SYSTEMS AND SHOULD BRING BREEZY CONDITIONS OVER THE MOUNTAINS BUT GENERALLY BELOW ADVISORY CRITERIA. IT WILL ALSO BRING REINFORCING COOL AIR TO THE REGION AND THE GENERALLY CLEAR AND COOL TREND WILL PERSIST FOR AT LEAST THE NEXT FEW DAYS. THE FREEZE WARNING REMAINS IN EFFECT FOR THE SAN JOAQUIN VALLEY TONIGHT AND NO UPDATE IS PLANNED FOR THE FORECAST THIS EVENING. && .PREV DISCUSSION... /ISSUED 213 PM PST SUN DEC 4 2011/ DISCUSSION...THE SYNOPTIC PATTERN OVER THE WEST IS EXTREMELY AMPLIFIED. THE RIDGE OVER THE PACIFIC EXTENDS INTO NORTHERN ALASKA WITH A LARGE TROUGH IS IN THE CENTRAL U.S. THIS LEAVES CALIFORNIA IN A NORTHERLY FLOW WITH COOL AIR FLOWING SOUTH FROM NORTHWEST CANADA. EMBEDDED IN THIS FLOW IS THE NEXT VORTICITY CENTER WHICH IS DROPPING SOUTH THROUGH THE GREAT BASIN THIS AFTERNOON AND WILL CLOSE OFF AND BE NEAR THE 4 CORNERS REGION BY MONDAY MORNING. IT CONTINUES TO LOOK LIKE THE LOW POSITION SHOULD BE FAR ENOUGH EAST TO KEEP THE ASSOCIATED JET STREAM WINDS ORIENTED IN A NORTHERLY DIRECTION RATHER THAN NORTHEAST WHICH IS RESPONSIBLE FOR A MONO WIND EVENT. THERE WILL STILL BE SOME GUSTY WINDS...MOST LIKELY OVER THE SIERRA CREST TONIGHT AND THEN EXTENDING DOWN INTO THE MOUNTAINS AND DESERT OF KERN COUNTY MONDAY...ESPECIALLY IN THE INDIAN WELLS VALLEY WHICH IS SUSCEPTIBLE TO THE GUSTY NORTHERLY WINDS. HOWEVER AT THIS TIME IT LOOKS LIKE THE WINDS WILL REMAIN BELOW ADVISORY CRITERIA. THERE HAS NOT BEEN MUCH MODIFICATION OF THE AIRMASS OVER THE SAN JOAQUIN VALLEY TODAY...AND WITH LITTLE IF ANY WIND IN THE VALLEY TONIGHT IT LOOKS LIKE TEMPERATURES WILL BE AS COLD AS LAST NIGHT THROUGHOUT MOST OF THE VALLEY. THIS MEANS WIDESPREAD FROST AS TEMPERATURES DROP BELOW 32 DEGREES. COLDEST LOCATIONS WILL ONCE AGAIN BE NEAR 25 OR 26 DEGREES FOR A FEW HOURS. THUS A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT. WITH A REINFORCING SHOT OF COLD AIR ON MONDAY IT LOOKS LIKE WE WILL BE DEALING WITH THE FREEZING TEMPERATURES THROUGH AT LEAST WEDNESDAY NIGHT. FOR THE EXTENDED FORECAST...THE RIDGE IS PROGGED TO REMAIN STRONG OVER THE WEST FOR AT LEAST THE NEXT SEVERAL DAYS. THIS WILL KEEP THE PATTERN DRY AND COOL THROUGH AT LEAST MID WEEK. BY THE END OF THE WEEK...MODELS ARE TRYING TO BRING ANOTHER WEAK SYSTEM DOWN INTO THE GREAT BASIN. BUT THE GFS AND ECMWF ARE IN DISAGREEMENT ON THE PLACEMENT AND TIMING. EITHER SOLUTION LOOKS DRY FOR CENTRAL CALIFORNIA. && .AVIATION... IN THE SAN JOAQUIN VALLEY...LOCAL MVFR IN HZ/BF BETWEEN 10Z-18Z. OTHERWISE VFR CONDITIONS ELSEWHERE ACROSS THE CENTRAL CA INTERIOR. THROUGH 06Z TUESDAY. && .AIR QUALITY ISSUES... ON MONDAY DECEMBER 5 2011... FIREPLACE/WOOD STOVE BURNING IS PROHIBITED IN FRESNO... KERN... KINGS... MADERA AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM PST MONDAY CAZ089>092. && PUBLIC...JEB AVN/FW...MV SYNOPSIS...WP WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 4, 2:29 PM PST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 229 PM PST SUN DEC 4 2011 CAZ089>092-052230- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 229 PM PST SUN DEC 4 2011 ...FREEZE IN THE VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 9 AM PST MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FREEZE WARNING WILL REMAIN IN EFFECT UNTIL 9 AM PST MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ096-052230- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 229 PM PST SUN DEC 4 2011 ...MOUNTAIN WINDS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WINDS ARE EXPECTED TO DEVELOP OVER SOUTHERN SIERRA NEVADA TONIGHT THROUGH MID DAY MONDAY. PLEASE SEE THE LATEST SPECIAL WEATHER STATEMENT ISSUED BY THE NWS SAN JOAQUIN VALLEY HANFORD AT /WWUS86 KHNX/ OR /SFOSPSHNX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS ARE EXPECTED TO CONTINUE OVER THE SOUTHERN SIERRA NEVADA THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WP
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 12:53 PM PST | Freeze Warning | HNX | 20 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.